Thunderstorm Wind, Wright
- When
- September 24, 3:45 PM CST
- Where
- Wright County, 1.38 mi S of Norwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.100, -92.430
A few large limbs were reported down along a rural county road.
Strong to severe storms affected areas along and south of Highway 60 from the afternoon of the 23rd to the early morning of the 25th. The strongest storms developed during the afternoon of the 24th along Highway 60, and produced damaging wind gusts over 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Strong to severe storms affected areas along and south of Highway 60 from the afternoon of the 23rd to the early morning of the 25th. The strongest storms developed during the afternoon of the 24th along Highway 60, and produced damaging wind gusts over 60 mph. Rainfall accumulations over two inches occurred over portions of south central Missouri from Mansfield to Winona.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 24, 1:10 PM CST, 2 hours 35 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 210 PM CDT Sat Sep 24 2022 Key Messages: 1. Elevated fire weather conditions Sunday and Monday. 2. Little to no rain expected next week and the following week with increasing drought concerns. 3. Comfortable afternoon temperatures ideal for outdoor activities this upcoming week. .SHORT TERM...(This evening through Sunday) Fantastic weather was ongoing over extreme southeast Kansas and the Missouri Ozarks. Deep northwest flow aloft was forced by a developing upper level ridge across the Mountain West. A dry continental airmass was in placed, and verified by an 18z special RAOB that was executed to support forecasts over the Gulf regarding Tropical Storm Ian. Despite the dry airmass, a weak frontal boundary slicing across southern Missouri may trigger a couple of showers or thunderstorms south of Highway 60 late this afternoon and early evening. Most, if not all locations will remain dry. Overnight lows tonight will drop into the upper 50s to low 60s setting the stage for a splendid day on Sunday. Mostly sunny skies and light northwest breezes will make for another fine day for outdoor activities. Afternoon highs will warm into the upper 70s to near 80. .LONG TERM...(Monday through Saturday) The region will remain within the inflection of an upper level ridge to the west and a deep trough over the eastern conus through the middle of the upcoming work week. Tropical Storm Ian could gain strength and become a hurricane over the Caribbean and Gulf of Mexico. This system would draw moisture well southeast of the Ozarks, keeping rain chances out of the forecast the entire week. Meanwhile, the western upper ridge will expand over the Plains allowing for plenty of daily sunshine. Northeast surface winds the next several days will keep temperatures in the 70s on an afternoon basis. Readings in the low 80s may be possible toward next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Pilots flying in and out of the southwest Missouri airports can expect mostly fair weather VFR conditions over the next 24 hours. There could be a slight chance for a shower or thunderstorm over the Branson airport late this afternoon and early this evening. However, chances are very low. With a weak frontal boundary placed across the region this afternoon and evening, surface winds could become light and variable at times, becoming mostly out of the north at 4 to 8 knots early tomorrow morning. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous Weather Outlook National Weather Service Springfield MO 136 PM CDT Sat Sep 24 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 136 PM CDT Sat Sep 24 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. DISCUSSION... An isolated thunderstorm or two is possible this afternoon and evening over south-central Missouri. The main potential hazard from any storms would be cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated fire weather conditions will occur during the afternoon hours on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The Springfield radar (KSGF), 87 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
3 thunderstorm wind. Local standard time, as filed.
A few large limbs were reported down along a rural county road.
Multiple trees were downed on County Road EE and 155.
Several tree were reported down on Highway 76 between County Roads 149 and 156.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, September 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1053134, 1053135, 1053136.